MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP15
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior mesenteric artery (sma) using packing coil lps.During the procedure, a packing coil lp would not advance through the introducer sheath at all.It was reported there was tension, which caused the pusher assembly to kink.Therefore, the packing coil lp was removed.The procedure was completed using non-penumbra coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced while advancing the device and the device may not be advanced out of the introducer sheath.Forceful advancement against this resistance likely contributed to the kink near the pusher assembly mid-joint.During functional testing, the packing coil lp was slightly advanced from its returned position, then resistance was encountered due to the kink in the pusher assembly and the device could not be advanced any further.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11667898
Report Number3005168196-2021-00752
Device Sequence Number19578276
Product Code HCG
UDI-Device Identifier00815948021921
UDI-Public00815948021921
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2025
Device Model NumberRBYPCLP15
Device Catalogue NumberRBYPCLP15
Device Lot NumberF102832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Date Report Sent to FDA01/01/2005